Georgia, 2012

Excessive Heat and Heat in Georgia, July 1, 2012

July 1, 2012 · NWS FFC · 97 events in 97 counties and zones

The record-breaking heat wave that started across Georgia in late June continued into the beginning of July.

Where it happened

Every event with a place to put it; 97 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
97

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FFC wrote it up.

The record-breaking heat wave that started across Georgia in late June continued into the beginning of July.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 30, 9:20 PM EST, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 30, 9:20 PM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EDT SAT JUN 30 2012

.UPDATE...
NO CHANGES NEEDED FOR TONIGHT AS THE TEMPS ARE ON TRACK FOR MINS
IN THE 70S. HAVE REPLACED SOME COUNTIES THAT WERE IN THE EXCESSIVE
HEAT WARNING FOR SUNDAY WITH A HEAT ADVISORY. THIS WAS BASED ON
EXPECTED MAX TEMPS BEING AROUND TWO DEGREES LOWER IN MOST
LOCATIONS DUE TO MORE CLOUDS AND ISOLATED TSTMS POSSIBLE. THE
DIFFERENCE BETWEEN A HEAT ADVISORY AND THE EXCESSIVE HEAT WARNING
IS PRIMARILY A HEAT INDICE OF 110 DEGREES. CURRENT THINKING IS
110 DEGREES OR HIGHER WILL MAINLY OCCUR IN EAST CENTRAL GA ON
SUNDAY. NO OTHER CHANGES NEEDED IN THE SHORT TERM PERIOD.

16

&&

.PREV DISCUSSION... /ISSUED 750 PM EDT SAT JUN 30 2012/

..ALL TIME RECORD BROKEN AT ATLANTA AND COLUMBUS AND TIED AT
MACON...

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MAIN CONCERN IS TEMPERATURE TRENDS FOR NEAR TERM AND SUNDAY. WE
ARE CURRENTLY TEETERING WITH OR EXCEEDING ALL TIME RECORDS AGAIN.
WE DID GET 106 AT ATL ALREADY. ONLY REASON WHY WE DID NOT GO
HIGHER TODAY APPEARS TO BE OUTFLOW FROM REMNANTS OF MCS WHICH
MOVED SOUTH FROM CAROLINAS AFTER MIDNIGHT WHICH BROUGHT *COOLER*
LOW LEVEL TEMPS AND NORTHEAST WINDS TO MUCH OF NORTH GA THIS
MORNING. MIDDLE GA HAS HAD NO TROUBLE GETTING TO 105 TO 110 TODAY.

ON SUNDAY...WE SHOULD BE A TAD COOLER. FIRST DUE TO LOWER
THICKNESSES AND ALSO WE MAY SEE MORE CLOUDS AND BELIEVE IT OR NOT
ISOLD TSRA. SOME OF THE WRF MODELS SUCH AS NAM12...SREF AND
CONVECTION RESOLVING HIRES WRF RUNS ARE INDICATING TSRA IN THE
LATE AFTERNOON AND EVENING...ESP THE NAM12. HAVE SCALED BACK TEMPS
ONLY SLIGHTLY SINCE GUIDANCE STILL QUITE HOT. WITH ALL THIS
SAID... WILL LIKELY HAVE DAILY RECORDS APPROACHED OR EXCEEDED AGAIN.
HAVE KEPT POPS IN SLT CHC CATEGORY. ANY STORMS SHOULD REMAIN BELOW
SEVERE LEVELS IN SPITE OF VERY HIGH CAPE. VERTICAL WIND SHEAR WILL
BE VERY LOW BUT COULD BE A TOUCH HIGHER NEAR SAVANNAH RIVER.
STORMS MAY CONTINUE THROUGH THE EVENING BASED ON MODEL PROGS AND
EXPECTED ENVIRONMENT.

SNELSON

LONG TERM /MONDAY THROUGH SATURDAY/...
MAIN CONCERN WILL BE HEAT AND ANY PRECIP CHANCE ON MONDAY. LATEST
MET GUIDANCE HAS DECENTLY LOWER DEWPOINTS THAN THE MAV IN THE
SOUTHERN PORTION OF THE FORECAST AREA MONDAY AFTERNOON. MAV AND MET
ALSO DISAGREE IN MAX TEMPS FOR SOME LOCATIONS MONDAY. CONSIDERING
THESE DISCREPANCIES AND ANY INFLUENCE FROM CONVECTIVE DEVELOPMENT
POTENTIALLY OCCURRING BEFOREHAND ON SUNDAY AFTERNOON AND EVENING...
HAVE LEFT PREVIOUS TEMPS ALONE AS THERE IS TOO MUCH UNCERTAINTY ATTM
TO TWEAK THEM. THERE IS STILL THE POTENTIAL FOR THE SOUTHEASTERN
MAJORITY OF THE AREA TO HAVE HEAT INDICES RANGING FROM 105-110
DEGREES IN THE AFTERNOON... WHICH MAY WARRANT EXTENDING THE HEAT
ADVISORY AND EXCESSIVE HEAT WARNING. MORE DETAILS ON HEAT CONCERNS
ARE INCLUDED IN PREVIOUS DISCUSSION BELOW. GFS AND ECMWF ARE IN GOOD
AGREEMENT WITH ENHANCED MOISTURE AND DECENT UPPER SHORTWAVE
IMPACTING THE SOUTHEAST CONUS THURSDAY AND FRIDAY... WITH HIGHER RH
LINGERING INTO THE WEEKEND. HAVE THEREFORE BUMPED UP DAYTIME POPS UP
A BIT TO LOW CHANCE FOR THIS PERIOD. THE REST OF THE CURRENT
FORECAST WARRANTED NO OTHER CHANGES. PREVIOUS DISCUSSION FOLLOWS...

BAKER

CLIMATE...

RECORDS FOR 06-30

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 1927     76 1910     78 1936     52 1923
   KATL      98 1936     70 1910     77 1936     55 1923
                1914                    1881
                1890
   KCSG     100 1959     84 2003     79 1998     61 1958
                1954        2001                    1955
   KMCN     103 1959     77 1919     79 1936     58 1970
                            1910                    1923

RECORDS FOR 07-01

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1927     72 2003     76 1990     58 1937
                                        1936
   KATL      99 1954     73 2003     78 1947     59 1938
                                                    1937
   KCSG      99 2007     78 1966     78 1998     59 1958
                1998                                1950
                1990
   KMCN     103 1954     74 1924     78 1931     59 1923
                                        1897

RECORDS FOR 07-02

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     103 1925     65 1943     76 1931     56 1937
   KATL      99 1954     68 1943     79 1996     58 1937
   KCSG     101 1990     72 1981     78 1996     59 1950
                1970
   KMCN     103 1954     77 1943     79 1931     58 2008
                                                    1937

FIRE WEATHER...
FCST FOR TODAY DOING WELL BUT MIXING TOMORROW MAY NOT BE AS MUCH
AS THE LAST FEW DAYS. APPEARS WE WILL BE BORDERLINE FOR CRITICAL
RH VALUES. BEST CHC FOR MIXING AND DRYING WILL BE OVER NORTH GA.
FOR NOW...WILL RECOMMEND FIRE DANGER STATEMENT WILL BE IN EFFECT
ONLY FOR NORTH GA TOMORROW AFTERNOON.

SNELSON

AVIATION...
00Z UPDATE...
VFR CONDITIONS WITH GENERALLY A LIGHT WEST WIND WILL PREVAIL THROUGH
SUNDAY AT ALL OF THE TAF LOCATIONS. SLIGHT COOLING ALOFT WILL
COMBINE WITH HIGH SURFACE BASED CAPES ON SUNDAY AFTERNOON. ISOLATED
TSTMS WILL BE POSSIBLE BUT NOT ENOUGH TO WARRANT MENTION IN TAFS FOR
NOW.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE IN ALL ELEMENTS.

16

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74 106  74 100 /   0  20  20  20
ATLANTA         79 103  77  99 /   0  20  20  20
BLAIRSVILLE     67  97  69  93 /   5  10  20  20
CARTERSVILLE    71 105  72  99 /   5  10  20  20
COLUMBUS        80 104  78 100 /   0  20  20  20
GAINESVILLE     75 102  75  99 /   5  20  20  20
MACON           75 104  74  99 /   0  20  20  20
ROME            73 105  72 102 /   5  10  20  20
PEACHTREE CITY  73 103  72  98 /   0  20  20  20
VIDALIA         78 101  77  99 /   0  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 9 PM EDT SUNDAY FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CLARKE...CRISP...DODGE...
DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...HOUSTON...
JASPER...JEFFERSON...JOHNSON...JONES...LAURENS...MADISON...
MONTGOMERY...MORGAN...OCONEE...OGLETHORPE...PEACH...PULASKI...
PUTNAM...TALIAFERRO...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
WARREN...WASHINGTON...WHEELER...WILCOX...WILKES...WILKINSON.

HEAT ADVISORY UNTIL 9 PM EDT SUNDAY FOR THE FOLLOWING ZONES:
BANKS...BARROW...BARTOW...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLAYTON...COBB...COWETA...
CRAWFORD...DADE...DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...
FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL...HARALSON...
HARRIS...HEARD...HENRY...JACKSON...LAMAR...LUMPKIN...MACON...
MARION...MERIWETHER...MONROE...MURRAY...MUSCOGEE...NEWTON...
NORTH FULTON...PAULDING...PICKENS...PIKE...POLK...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TAYLOR...TOWNS...TROUP...UNION...UPSON...WALKER...WALTON...
WEBSTER...WHITE...WHITFIELD.

&&

SHORT TERM...16
LONG TERM....01
AVIATION...16
Hazardous weather outlook, Jun 30, 9:48 PM EST, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1048 PM EDT SAT JUN 30 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-020300-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1048 PM EDT SAT JUN 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...SUNDAY...
DANGEROUSLY HOT TEMPERATURES ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA SUNDAY. ISOLATED LATE AFTERNOON THUNDERSTORMS ARE ALSO
POSSIBLE ACROSS NORTHEAST AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAKENING UPPER RIDGE WILL CONTINUE TO DOMINATE ACROSS THE
SOUTHEAST THROUGH SUNDAY.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DANGEROUSLY HOT
TEMPERATURES...OCCASIONAL LIGHTNING STRIKES...AND BRIEF GUSTY
WINDS.

.DISCUSSION...
RECORD BREAKING TEMPERATURES WILL CONTINUE SUNDAY WITH
AFTERNOON TEMPERATURES CLIMBING INTO THE 100-108 RANGE AND HEAT
INDICES FROM 102 TO 115. WITH THESE DANGEROUSLY HOT
TEMPERATURES...THE HEAT ADVISORY AND EXCESSIVE HEAT WARNING HAVE
BEEN CONTINUED. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE WITH
INCREASED MOISTURE AND HIGH TEMPERATURES LATE SUNDAY AFTERNOON. ANY
STORMS THAT DO DEVELOP SHOULD REMAIN BELOW SEVERE LEVELS IN SPITE
OF VERY HIGH INSTABILITY INDICES. MOST UNSTABLE CAPES WILL
INCREASE TO NEAR 3500 WITH LIFTED INDICES RANGING FROM -7 TO -13.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THE HEAT WAVE WILL CONTINUE SUNDAY AND MONDAY. SUNDAY SHOULD BE
THE LAST DAY OF THE EXCESSIVE HEAT WARNING. THERE IS A CHANCE THE
HEAT ADVISORY WILL NEED TO BE EXTENDED INTO MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY ACROSS NORTHEAST AND
CENTRAL GEORGIA AND ACROSS ALL OF NORTH AND CENTRAL GEORGIA
MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

52 heat, 45 excessive heat. Local standard time, as filed.

Excessive Heat, Baldwin

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Baldwin forecast zone
Reported by
NWS Employee
Coordinates
33.069, -83.250 (the zone’s center; the record gives no point)

Heat, Banks

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Banks forecast zone
Reported by
NWS Employee
Coordinates
34.354, -83.497 (the zone’s center; the record gives no point)

Heat, Barrow

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Barrow forecast zone
Reported by
NWS Employee
Coordinates
33.993, -83.713 (the zone’s center; the record gives no point)

Heat, Bartow

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Bartow forecast zone
Reported by
NWS Employee
Coordinates
34.238, -84.840 (the zone’s center; the record gives no point)

Excessive Heat, Bibb

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Bibb forecast zone
Reported by
NWS Employee
Coordinates
32.807, -83.698 (the zone’s center; the record gives no point)

Excessive Heat, Bleckley

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Bleckley forecast zone
Reported by
NWS Employee
Coordinates
32.434, -83.328 (the zone’s center; the record gives no point)

Heat, Butts

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Butts forecast zone
Reported by
NWS Employee
Coordinates
33.288, -83.957 (the zone’s center; the record gives no point)

Heat, Carroll

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Carroll forecast zone
Reported by
NWS Employee
Coordinates
33.583, -85.080 (the zone’s center; the record gives no point)

Heat, Catoosa

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Catoosa forecast zone
Reported by
NWS Employee
Coordinates
34.904, -85.138 (the zone’s center; the record gives no point)

Heat, Chattahoochee

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Chattahoochee forecast zone
Reported by
NWS Employee
Coordinates
32.347, -84.787 (the zone’s center; the record gives no point)

Heat, Chattooga

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Chattooga forecast zone
Reported by
NWS Employee
Coordinates
34.475, -85.345 (the zone’s center; the record gives no point)

Heat, Cherokee

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Cherokee forecast zone
Reported by
NWS Employee
Coordinates
34.244, -84.476 (the zone’s center; the record gives no point)

Excessive Heat, Clarke

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Clarke forecast zone
Reported by
NWS Employee
Coordinates
33.951, -83.367 (the zone’s center; the record gives no point)

Heat, Clayton

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Clayton forecast zone
Reported by
NWS Employee
Coordinates
33.542, -84.358 (the zone’s center; the record gives no point)

Heat, Cobb

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Cobb forecast zone
Reported by
NWS Employee
Coordinates
33.942, -84.577 (the zone’s center; the record gives no point)

Heat, Coweta

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Coweta forecast zone
Reported by
NWS Employee
Coordinates
33.354, -84.763 (the zone’s center; the record gives no point)

Excessive Heat, Crawford

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Crawford forecast zone
Reported by
NWS Employee
Coordinates
32.715, -83.986 (the zone’s center; the record gives no point)

Excessive Heat, Crisp

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Crisp forecast zone
Reported by
NWS Employee
Coordinates
31.923, -83.768 (the zone’s center; the record gives no point)

Heat, Dade

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Dade forecast zone
Reported by
NWS Employee
Coordinates
34.855, -85.504 (the zone’s center; the record gives no point)

Heat, Dawson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Dawson forecast zone
Reported by
NWS Employee
Coordinates
34.444, -84.171 (the zone’s center; the record gives no point)

Heat, De Kalb

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
De Kalb forecast zone
Reported by
NWS Employee
Coordinates
33.772, -84.226 (the zone’s center; the record gives no point)

Excessive Heat, Dodge

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Dodge forecast zone
Reported by
NWS Employee
Coordinates
32.172, -83.168 (the zone’s center; the record gives no point)

Excessive Heat, Dooly

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Dooly forecast zone
Reported by
NWS Employee
Coordinates
32.157, -83.799 (the zone’s center; the record gives no point)

Heat, Douglas

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Douglas forecast zone
Reported by
NWS Employee
Coordinates
33.702, -84.768 (the zone’s center; the record gives no point)

Excessive Heat, Emanuel

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Emanuel forecast zone
Reported by
NWS Employee
Coordinates
32.590, -82.302 (the zone’s center; the record gives no point)

Heat, Fannin

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Fannin forecast zone
Reported by
NWS Employee
Coordinates
34.864, -84.320 (the zone’s center; the record gives no point)

Heat, Fayette

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Fayette forecast zone
Reported by
NWS Employee
Coordinates
33.414, -84.494 (the zone’s center; the record gives no point)

Heat, Floyd

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Floyd forecast zone
Reported by
NWS Employee
Coordinates
34.263, -85.214 (the zone’s center; the record gives no point)

Heat, Forsyth

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Forsyth forecast zone
Reported by
NWS Employee
Coordinates
34.226, -84.125 (the zone’s center; the record gives no point)

Heat, Gilmer

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Gilmer forecast zone
Reported by
NWS Employee
Coordinates
34.691, -84.456 (the zone’s center; the record gives no point)

Excessive Heat, Glascock

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Glascock forecast zone
Reported by
NWS Employee
Coordinates
33.229, -82.611 (the zone’s center; the record gives no point)

Heat, Gordon

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Gordon forecast zone
Reported by
NWS Employee
Coordinates
34.503, -84.876 (the zone’s center; the record gives no point)

Excessive Heat, Greene

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Greene forecast zone
Reported by
NWS Employee
Coordinates
33.579, -83.167 (the zone’s center; the record gives no point)

Heat, Gwinnett

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Gwinnett forecast zone
Reported by
NWS Employee
Coordinates
33.962, -84.024 (the zone’s center; the record gives no point)

Heat, Hall

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Hall forecast zone
Reported by
NWS Employee
Coordinates
34.317, -83.820 (the zone’s center; the record gives no point)

Excessive Heat, Hancock

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Hancock forecast zone
Reported by
NWS Employee
Coordinates
33.270, -83.001 (the zone’s center; the record gives no point)

Heat, Haralson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Haralson forecast zone
Reported by
NWS Employee
Coordinates
33.794, -85.211 (the zone’s center; the record gives no point)

Heat, Harris

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Harris forecast zone
Reported by
NWS Employee
Coordinates
32.736, -84.909 (the zone’s center; the record gives no point)

Heat, Heard

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Heard forecast zone
Reported by
NWS Employee
Coordinates
33.297, -85.128 (the zone’s center; the record gives no point)

Heat, Henry

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Henry forecast zone
Reported by
NWS Employee
Coordinates
33.453, -84.154 (the zone’s center; the record gives no point)

Excessive Heat, Houston

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Houston forecast zone
Reported by
NWS Employee
Coordinates
32.459, -83.666 (the zone’s center; the record gives no point)

Heat, Jackson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Jackson forecast zone
Reported by
NWS Employee
Coordinates
34.134, -83.566 (the zone’s center; the record gives no point)

Excessive Heat, Jasper

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Jasper forecast zone
Reported by
NWS Employee
Coordinates
33.316, -83.688 (the zone’s center; the record gives no point)

Excessive Heat, Jefferson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Jefferson forecast zone
Reported by
NWS Employee
Coordinates
33.055, -82.418 (the zone’s center; the record gives no point)

Excessive Heat, Johnson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Johnson forecast zone
Reported by
NWS Employee
Coordinates
32.702, -82.660 (the zone’s center; the record gives no point)

Excessive Heat, Jones

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Jones forecast zone
Reported by
NWS Employee
Coordinates
33.025, -83.560 (the zone’s center; the record gives no point)

Heat, Lamar

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Lamar forecast zone
Reported by
NWS Employee
Coordinates
33.077, -84.139 (the zone’s center; the record gives no point)

Excessive Heat, Laurens

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Laurens forecast zone
Reported by
NWS Employee
Coordinates
32.464, -82.922 (the zone’s center; the record gives no point)

Heat, Lumpkin

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Lumpkin forecast zone
Reported by
NWS Employee
Coordinates
34.572, -84.003 (the zone’s center; the record gives no point)

Excessive Heat, Macon

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Macon forecast zone
Reported by
NWS Employee
Coordinates
32.358, -84.042 (the zone’s center; the record gives no point)

Excessive Heat, Madison

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Madison forecast zone
Reported by
NWS Employee
Coordinates
34.128, -83.209 (the zone’s center; the record gives no point)

Excessive Heat, Marion

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Marion forecast zone
Reported by
NWS Employee
Coordinates
32.353, -84.525 (the zone’s center; the record gives no point)

Heat, Meriwether

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Meriwether forecast zone
Reported by
NWS Employee
Coordinates
33.041, -84.688 (the zone’s center; the record gives no point)

Excessive Heat, Monroe

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Monroe forecast zone
Reported by
NWS Employee
Coordinates
33.014, -83.919 (the zone’s center; the record gives no point)

Excessive Heat, Montgomery

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Montgomery forecast zone
Reported by
NWS Employee
Coordinates
32.173, -82.535 (the zone’s center; the record gives no point)

Excessive Heat, Morgan

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Morgan forecast zone
Reported by
NWS Employee
Coordinates
33.591, -83.492 (the zone’s center; the record gives no point)

Heat, Murray

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Murray forecast zone
Reported by
NWS Employee
Coordinates
34.788, -84.748 (the zone’s center; the record gives no point)

Heat, Muscogee

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Muscogee forecast zone
Reported by
NWS Employee
Coordinates
32.510, -84.877 (the zone’s center; the record gives no point)

Heat, Newton

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Newton forecast zone
Reported by
NWS Employee
Coordinates
33.555, -83.850 (the zone’s center; the record gives no point)

Heat, North Fulton

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
North Fulton forecast zone
Reported by
NWS Employee
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Excessive Heat, Oconee

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Oconee forecast zone
Reported by
NWS Employee
Coordinates
33.835, -83.437 (the zone’s center; the record gives no point)

Excessive Heat, Oglethorpe

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Oglethorpe forecast zone
Reported by
NWS Employee
Coordinates
33.881, -83.081 (the zone’s center; the record gives no point)

Heat, Paulding

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Paulding forecast zone
Reported by
NWS Employee
Coordinates
33.921, -84.867 (the zone’s center; the record gives no point)

Excessive Heat, Peach

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Peach forecast zone
Reported by
NWS Employee
Coordinates
32.569, -83.827 (the zone’s center; the record gives no point)

Heat, Pickens

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Pickens forecast zone
Reported by
NWS Employee
Coordinates
34.464, -84.466 (the zone’s center; the record gives no point)

Heat, Pike

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Pike forecast zone
Reported by
NWS Employee
Coordinates
33.092, -84.389 (the zone’s center; the record gives no point)

Heat, Polk

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Polk forecast zone
Reported by
NWS Employee
Coordinates
34.002, -85.188 (the zone’s center; the record gives no point)

Excessive Heat, Pulaski

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Pulaski forecast zone
Reported by
NWS Employee
Coordinates
32.232, -83.476 (the zone’s center; the record gives no point)

Excessive Heat, Putnam

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Putnam forecast zone
Reported by
NWS Employee
Coordinates
33.322, -83.373 (the zone’s center; the record gives no point)

Heat, Rockdale

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Rockdale forecast zone
Reported by
NWS Employee
Coordinates
33.654, -84.027 (the zone’s center; the record gives no point)

Excessive Heat, Schley

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Schley forecast zone
Reported by
NWS Employee
Coordinates
32.262, -84.315 (the zone’s center; the record gives no point)

Heat, South Fulton

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
South Fulton forecast zone
Reported by
NWS Employee
Coordinates
33.790, -84.467 (the zone’s center; the record gives no point)

Heat, Spalding

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Spalding forecast zone
Reported by
NWS Employee
Coordinates
33.261, -84.284 (the zone’s center; the record gives no point)

Excessive Heat, Stewart

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Stewart forecast zone
Reported by
NWS Employee
Coordinates
32.079, -84.835 (the zone’s center; the record gives no point)

Excessive Heat, Sumter

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Sumter forecast zone
Reported by
NWS Employee
Coordinates
32.040, -84.197 (the zone’s center; the record gives no point)

Heat, Talbot

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Talbot forecast zone
Reported by
NWS Employee
Coordinates
32.700, -84.533 (the zone’s center; the record gives no point)

Excessive Heat, Taliaferro

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Taliaferro forecast zone
Reported by
NWS Employee
Coordinates
33.566, -82.879 (the zone’s center; the record gives no point)

Excessive Heat, Taylor

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Taylor forecast zone
Reported by
NWS Employee
Coordinates
32.556, -84.250 (the zone’s center; the record gives no point)

Excessive Heat, Telfair

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Telfair forecast zone
Reported by
NWS Employee
Coordinates
31.930, -82.939 (the zone’s center; the record gives no point)

Excessive Heat, Toombs

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Toombs forecast zone
Reported by
NWS Employee
Coordinates
32.122, -82.331 (the zone’s center; the record gives no point)

Heat, Towns

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Towns forecast zone
Reported by
NWS Employee
Coordinates
34.917, -83.737 (the zone’s center; the record gives no point)

Excessive Heat, Treutlen

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Treutlen forecast zone
Reported by
NWS Employee
Coordinates
32.404, -82.567 (the zone’s center; the record gives no point)

Heat, Troup

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Troup forecast zone
Reported by
NWS Employee
Coordinates
33.034, -85.028 (the zone’s center; the record gives no point)

Excessive Heat, Twiggs

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Twiggs forecast zone
Reported by
NWS Employee
Coordinates
32.667, -83.427 (the zone’s center; the record gives no point)

Heat, Union

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Union forecast zone
Reported by
NWS Employee
Coordinates
34.834, -83.991 (the zone’s center; the record gives no point)

Heat, Upson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Upson forecast zone
Reported by
NWS Employee
Coordinates
32.881, -84.299 (the zone’s center; the record gives no point)

Heat, Walker

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Walker forecast zone
Reported by
NWS Employee
Coordinates
34.736, -85.301 (the zone’s center; the record gives no point)

Heat, Walton

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Walton forecast zone
Reported by
NWS Employee
Coordinates
33.782, -83.734 (the zone’s center; the record gives no point)

Excessive Heat, Warren

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Warren forecast zone
Reported by
NWS Employee
Coordinates
33.409, -82.677 (the zone’s center; the record gives no point)

Excessive Heat, Washington

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Washington forecast zone
Reported by
NWS Employee
Coordinates
32.970, -82.796 (the zone’s center; the record gives no point)

Excessive Heat, Webster

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Webster forecast zone
Reported by
NWS Employee
Coordinates
32.047, -84.551 (the zone’s center; the record gives no point)

Excessive Heat, Wheeler

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Wheeler forecast zone
Reported by
NWS Employee
Coordinates
32.117, -82.725 (the zone’s center; the record gives no point)

Heat, White

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
White forecast zone
Reported by
NWS Employee
Coordinates
34.646, -83.747 (the zone’s center; the record gives no point)

Heat, Whitfield

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Whitfield forecast zone
Reported by
NWS Employee
Coordinates
34.806, -84.967 (the zone’s center; the record gives no point)

Excessive Heat, Wilcox

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Wilcox forecast zone
Reported by
NWS Employee
Coordinates
31.973, -83.432 (the zone’s center; the record gives no point)

Excessive Heat, Wilkes

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Wilkes forecast zone
Reported by
NWS Employee
Coordinates
33.782, -82.743 (the zone’s center; the record gives no point)

Excessive Heat, Wilkinson

When
July 1, 12:00 AM EST to 11:59 PM EST
Where
Wilkinson forecast zone
Reported by
NWS Employee
Coordinates
32.802, -83.171 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, July 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 387986, 387987, 387988, 387989, 387990, 387991, 387992, 387995, 387996, 387997, 387998, 387999, 388000, 388001, 388002, 388003, 388004, 388005, 388006, 388007, 388008, 388009, 388010, 388011, 388012, 388013, 388014, 388015, 388016, 388017, 388018, 388019, 388020, 388021, 388022, 388023, 388024, 388025, 388026, 388027, and more.